MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non health care professional reported that during an intraocular lens (iol) implant procedure, scratch on the lens was noticed so the new unspecified lens was opened and implanted.Additional information has received and it stated that there was no patient contact and scheduled procedure completed on the same day.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The lens was returned adhered to the inside of the lens case lid with viscoelastic.The lens had been cut into two pieces.The lens was cleaned with klrp for further evaluation.The optic had a small section missing at the edge by the cut area.No scratches were observed.The reported scratch may have been obscured by the cuts made on the optic.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The root cause could not be determined for the reported scratch.The lens had been cut into two pieces.No scratches were observed.The reported scratch may have bee obscured by the cuts made on the optic.It is unknown if qualified associated products were used.The instructions for use (ifu) instructs: company foldable iol (intraocular lens) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21303253
Report Number1119421-2025-00292
Device Sequence Number8169079
Product Code POE
UDI-Device Identifier00380652405720
UDI-Public(01)00380652405720(17)270704(11)230706(10)15664141
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.175
Device Lot Number15664141
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown